MAUDE Adverse Event Report: SIS MEDICAL AG OPN NC; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS (PTCA CATHETER)

SIS MEDICAL AG OPN NC; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS (PTCA CATHETER)
Catalog Number 300-015-004
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
The following event was reported.The opn nc would not deliver through a concentric highly calcified lcx lesion in several attempts.The physician reported that catheter friction was felt during insertion and the shaft broke proximally.The event did not affect the patient, who was discharged home after the intervention.
 
Additional Manufacturer Narrative
During a retrospective quality improvement effort this complaint was assessed as reportable.A corrective and preventive action has been initiated to address the reportability of complaints.The physician tried to insert the opn nc across a concentric highly calcified lcx lesion.The product would not deliver and the proximal shaft broke.After prepping the lesion with multiple catheters (compliant, cutting and nc), the lesion was finally treated with another opn nc.Excessive force may have been applied when trying to proceed through a highly calcified lesion, causing the device to buckle and ultimately break.The instructions for use state in the precautions and directions for use sections: "if resistance during insertion is encountered do not use force to advance the ptca dilatation catheter as this may result in damage to the ptca dilatation catheter.Stop the procedure and determine the cause." a review of the lot history record identified no manufacturing non-conformities issued to the reported device or lot specific quality issues.Analysis of this complaint failure mode showed that the severity and frequency of this failure mode is within the current approved risk acceptance criteria.The event did not affect the patient, who was discharged home after the intervention.

Brand Name
OPN NC
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS (PTCA CATHETER)
Manufacturer (Section D)
SIS MEDICAL AG
hungerbüelstrasse 12a
frauenfeld, 8500
SZ  8500
Manufacturer (Section G)
SIS MEDICAL AG
hungerbüelstrasse 12a
frauenfeld, 8500
SZ   8500
Manufacturer Contact
erhard huesler
hungerbüelstrasse 12a
frauenfeld, 8500
SZ   8500
MDR Report Key18196188
Report Number3013634084-2023-00002
Device Sequence Number12400467
Product Code LOX
UDI-Device Identifier07640142570578
UDI-Public(01)07640142570578(10)207367(17)260518
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K212393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number300-015-004
Device Lot Number207367
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2023
Initial Report FDA Received Date11/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDELINER; OTHER COMPLIANT, CUTTING NC CATHETERS; OTHER OPN NC
Patient SexPrefer Not To Disclose